Florida, 2019

Tornadoes and Hail in Florida, March 1 to 3, 2019

March 1 to 3, 2019 · NWS TAE · 32 events in 13 counties and zones

This event featured all modes of severe weather in our forecast area, including 13 tornadoes, numerous reports of straight-line wind damage, and even large hail. The 13 tornadoes consisted of 1 EF3, 2 EF2s, 6 EF1s, and 4 EF0s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$683,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

This event featured all modes of severe weather in our forecast area, including 13 tornadoes, numerous reports of straight-line wind damage, and even large hail. The 13 tornadoes consisted of 1 EF3, 2 EF2s, 6 EF1s, and 4 EF0s. This is a very high number of tornadoes for our forecast area for a single event. This compares with 7 tornadoes in the 1/22/17 event, 8 tornadoes in the 1/2/17 event, and 10 tornadoes in the 3/1/07 event. This may have been the most tornadoes for a single event in our area since the Hurricane Ivan tornadoes back in 2004. The synoptic pattern was characterized by a fast-moving upper trough through relatively zonal flow. The forecast area was under the favorable right entrance region of the upper jet with lots of upper level divergence. An 850 mb jet near or in excess of 50 knots was also present, which is another typical ingredient for severe weather in this part of the country in the cool season. Cool season levels of shear (0-1 km shear > 30 knots and 0-6 km shear > 50 knots) were overlaid with moderate levels of instability (SBCAPE 1500 j/kg), as opposed to more typical winter SBCAPE < 500 j/kg. Without this strong low-level jet, the low-level shear values would have been weaker and we would have probably seen less tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 1, 10:13 AM EST, 37 minutes earlier.

Area forecast discussion, Mar 1, 10:13 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1013 AM EST Fri Mar 1 2019

.UPDATE...

Raised PoPs this morning into early afternoon for ongoing
convection over the central and eastern portions of the CWA. No
other changes made. Occasional lightning and brief heavy downpours
expected as the line moves through.

&&

.PREV DISCUSSION [706 AM EST]...

.NEAR TERM [Through Today]...

The second in a series of shortwave troughs embedded in quasi-
zonal flow aloft is pushing across the Gulf Coast at this hour,
as evident on the latest IR and WV satellite imagery. An extensive
area of showers and a few embedded thunderstorms stretch from the
Florida Panhandle westward into eastern Louisiana at this hour.
Closer to the tri-state region, expect shower activity to persist
through daybreak, with additional showers and thunderstorms
developing later this morning into the afternoon. Given the warm,
moist airmass already in place, any pockets of heating will yield
sufficient instability to support thunderstorm activity given
increasing bulk shear values with the approach of the upper level
shortwave. Severe weather is not expected with this activity later
today. Temperatures will warm into the 70s this afternoon for
highs.

.SHORT TERM [Tonight Through Sunday Night]...

A series of weak upper level disturbances will traverse the area
through Saturday with the threat of scattered showers. A more
significant low pressure system and cold front will affect the
region late Sunday and Sunday night with a better chance of
widespread rain and perhaps some thunderstorms.

We'll have to watch for the potential for a few strong to locally
severe storms with the system late Sunday into Sunday night. Both
the 00z GFS and ECMWF move a 50-55 knot 850 mb jet across the
northern and western portions of the forecast area Sunday evening
into the overnight hours. Forecast SBCAPE values are actually
higher on the ECMWF than the GFS, likely because the overall
system is a bit strong on the ECMWF with a 1002 mb surface low
near Rome, GA Sunday evening. The ECMWF has SBCAPE over 600 j/kg
overlaid with 0-1 km helicity over 300 m2/s2 across the far
northwest portions of the area as the instability and shear are
co-located ahead of the front. A squall line will likely move from
the west-northwest to the east-southeast across the forecast area
Sunday evening and overnight. While gradual weakening will
probably occur as it moves deeper into the forecast area due to
dynamics and instability gradually decreasing with time, the line
may still be severe as it enters the northwest portions of the
forecast area. Given the amount of helicity, a couple of tornadoes
can't be ruled out along with the threat of straight line winds.

.LONG TERM [Monday Through Friday]...

The system on Sunday will exit the area rapidly on Monday with
drying behind it. The 00z ECMWF moves another weak shortwave
through briefly on Monday night into Tuesday morning with a
slight chance of a brief, light shower. However, most of the
middle of next week looks dry with an upper trough axis east of
the area and surface high pressure building northwest of us. By
late in the week, the pattern looks progressive with an upper
trough moving eastward from the western states and rain chances
perhaps returning around Friday. Temperatures will be on the cool
side behind the system on Sunday with lows dipping into the 30s
across a large portion of the area for Tuesday night and Wednesday
night. A light freeze is even possible across the northwest
portion of the area for Tuesday night.

.AVIATION...

[Through 12z Saturday] Areas of SHRA and isolated TSRA continue
to push across the region at this hour. Some areas of fog are also
expected through mid-morning in between the areas of showers.
Brief improvements to MVFR to VFR are expected this afternoon.
However, scattered TSRA are also expected to develop this
afternoon into the early evening.

.MARINE...

Fair boating conditions are forecast through Saturday. Increasing
winds and seas are expected for Sunday and Monday due to the
passage of a cold front. Winds and seas are expected to remain
elevated through mid-week with a colder air mass settling over the
waters.

.FIRE WEATHER...

Outside of potential low dispersions along the immediate north
Florida coastline this afternoon, hazardous fire weather
conditions are not expected through the next several days.

.HYDROLOGY...

A frontal boundary stalling near the region favors a wet pattern
over the next few days, culminating in a strong cold frontal
passage Sunday into Monday. Rainfall amounts of 1 to 2 inches are
possible across most of the area with the exception of the
southeast big bend, where lesser amounts are expected. Given that
it's been dry recently, significant flooding is not currently
expected with this system unless expected rainfall amounts
increase.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  61  78  62  79 /  80  20  40  10  20
Panama City   71  63  73  63  74 /  80  20  40  10  40
Dothan        73  59  74  62  78 /  60  20  30  20  50
Albany        73  59  74  61  78 /  70  20  30  20  50
Valdosta      74  61  77  61  79 /  70  20  40  10  20
Cross City    76  61  79  62  80 /  60  10  20  10  10
Apalachicola  71  63  73  64  73 /  80  20  30  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Scholl
NEAR TERM...Pullin
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...Pullin
HYDROLOGY...DVD

In the hours before

Special weather statement, Mar 1, 8:09 AM EST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
809 AM EST FRI MAR 1 2019

FLZ011-016-GAZ156-011345-
Gadsden FL-Jackson FL-Decatur GA-
809 AM EST FRI MAR 1 2019

...SPECIAL WEATHER STATEMENT...

At 809 AM EST/709 AM CST/, Doppler radar was tracking a strong
thunderstorm near Chattahoochee, or 16 miles northeast of
Blountstown, moving northeast at 35 mph.

Half inch hail and winds up to 40 mph is possible with this storm.

Locations impacted include...
Quincy, Chattahoochee, Greensboro, Gretna, Douglas City, Mount
Pleasant, Hardin Heights, Rosedale, Recovery, Faceville, Hardaway,
Jinks, Sycamore, Quincy Airport and River Junction.

LAT...LON 3076 8451 3060 8451 3056 8488 3060 8488
      3060 8489 3061 8495 3066 8496 3085 8463
TIME...MOT...LOC 1309Z 245DEG 32KT 3061 8488

21-WD
Special weather statement, Mar 1, 10:44 AM EST, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1044 AM EST FRI MAR 1 2019

FLZ014>017-026-027-114-115-011630-
Inland Franklin FL-Liberty FL-Gadsden FL-Inland Gulf FL-
Coastal Franklin FL-Inland Wakulla FL-Leon FL-Coastal Gulf FL-
1044 AM EST FRI MAR 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR GULF...WESTERN WAKULLA...
SOUTHWESTERN GADSDEN...LIBERTY...SOUTHWESTERN LEON AND FRANKLIN
COUNTIES UNTIL 1130 AM EST/1030 AM CST/...

At 1044 AM EST/944 AM CST/, Doppler radar was tracking a strong
thunderstorm 8 miles east of Wewahitchka, or 22 miles northeast of
Port St. Joe, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Crawfordville, Port St. Joe,
Wewahitchka, Orange, Franklin, Honeyville, Jewel Fire Tower,
Shadeville, Leon Sinks, Wakulla Springs, Vilas, Chipola Cutoff,
Central City, Beverly, Poplar Camp, Kern and Lowry.

LAT...LON 2983 8543 3056 8480 3025 8423 3013 8437
      3007 8451 3001 8455 3000 8452 2952 8506
TIME...MOT...LOC 1544Z 236DEG 41KT 3007 8506

55-SCHOLL

The radar

The Tallahassee radar (KTLH), 54 km away, was scanning. The volume nearest the first event began at 15:50 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 8 tornado, 4 hail. Local standard time, as filed.

Hail, Jefferson

When
March 1, 10:50 AM EST
Where
Jefferson County, 4.13 mi ENE of Alma
Measured
1 in hail
Reported by
Public
Coordinates
30.640, -83.840

Penny to quarter size hail was reported along Fulford Road about 2 miles east of Highway 19.

Thunderstorm Wind, Madison

When
March 1, 12:47 PM EST
Where
Madison County, 3.01 mi NNW of Hopewell
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.420, -83.460

Fallen trees or limbs resulted in a power outage to 704 customers along SW State Route 14 via the Duke Energy outage map.

Hail, Calhoun

When
March 2, 4:20 AM CST
Where
Calhoun County, Mossy Pond
Measured
1.75 in hail
Reported by
Public
Coordinates
30.510, -85.310

Golf ball size hail was reported in northwest Calhoun county.

Thunderstorm Wind, Calhoun

When
March 2, 4:20 AM CST
Where
Calhoun County, 0.69 mi N of Mossy Pond
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
30.520, -85.310

Several trees were snapped near the base.

Hail, Calhoun

When
March 2, 4:50 AM CST
Where
Calhoun County, 1.38 mi ESE of Blountstown Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
30.470, -85.090

Quarter size hail was estimated on the road between Blountstown and Altha.

Hail, Calhoun

When
March 2, 4:53 AM CST
Where
Calhoun County, 1.82 mi NW of Nettle Ridge
Measured
0.75 in hail
Reported by
Public
Coordinates
30.490, -85.060

The public reported penny size hail via mping.

Thunderstorm Wind, Leon

When
March 2, 7:25 AM EST
Where
Leon County, 2.21 mi NNE of Spring Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.361, -84.371

Debris covered Springhill Road for at least 2 miles south of the Tallahassee airport. Twisted and broken trees were also reported.

Thunderstorm Wind, Holmes

When
March 3, 12:53 PM CST
Where
Holmes County, Pittman
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.940, -85.820

A tree was blown down in Pittman.

Thunderstorm Wind, Walton

When
March 3, 4:15 PM CST
Where
Walton County, 0.59 mi W of Gaskin
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.970, -86.140

Scattered trees were blown down in the northern part of Walton county.

Tornado, Walton

When
March 3, 4:28 PM CST to 4:41 PM CST
Where
Walton County, 5.86 mi S of Mossy Head to 0.84 mi SSW of De Funiak Springs
Rating
EF0
Path length
11.93 mi
Path width
400 yd
Reported by
NWS Storm Survey
Coordinates
30.655, -86.316

An EF-0 tornado touched down on Eglin AFB property in Walton County. The tornado produced scattered tree damage before exiting the base near Pleasant Ridge Road. The tornado continued northeast, crossing I-10 just west of the U.S. 331 exit, and then dissipating just southwest of Defuniak Springs. Damage was primarily confined to trees.

Thunderstorm Wind, Walton

When
March 3, 4:40 PM CST
Where
Walton County, 1.18 mi NNE of Pleasant Ridge
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.706, -86.162

All I-10 eastbound lanes were closed near mile marker 83 due to downed trees.

Thunderstorm Wind, Walton

When
March 3, 4:43 PM CST
Where
Walton County, 1.66 mi S of De Funiak Springs Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.706, -86.148

Bob Sikes road was closed near Highway 331 due to trees across the road.

Thunderstorm Wind, Holmes

When
March 3, 4:45 PM CST
Where
Holmes County, 0.59 mi W of Esto
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.980, -85.650

A power line was blown down in the Esto area.

Thunderstorm Wind, Holmes

When
March 3, 5:20 PM CST
Where
Holmes County, 0.69 mi N of Bonifay
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.790, -85.680

A tree was blown down in the Bonifay area.

Thunderstorm Wind, Washington

When
March 3, 5:30 PM CST
Where
Washington County, 1.19 mi E of Sunny Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.690, -85.500

A power line was blown down on Rex Circle.

Thunderstorm Wind, Bay

When
March 3, 5:32 PM CST
Where
Bay County, 6.02 mi NE of Westbay
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
30.360, -85.800

The Panama City airport measured a wind gust of 62 mph.

Tornado, Washington

When
March 3, 5:33 PM CST to 5:37 PM CST
Where
Washington County, 2.51 mi E of Sunny Hills to 5.23 mi ESE of Chipley Municipal Arpt
Rating
EF1
Path length
2.94 mi
Path width
300 yd
Continued into
Jackson, Fl (TAE)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
30.693, -85.478

An EF-1 tornado touched down about 5 miles to the west of Alford, FL in Washington County. It proceeded northeast with multiple structures damaged throughout Washington County, mostly uplift of tin roofing material. Many freshly snapped trees were also seen in Washington County. At one residence, all of the tin roofing material was thrown across the street into the neighbors yard as all as a completely shredded trampoline, a dog pin that was 100 feet to the northeast and a collapsed garage door. The highest degree of damage was at a house near the county border with Jackson County where much of the tin was ripped from the roof, a small barn tumbled about 50 feet to the northeast as well as a metal canopy moving about 75 feet to the northeast. The tornado continued to move into Jackson County, FL and lifting about 1.5 miles north of Alford, FL. In Jackson County, the main damage was also to the tin roofing material with at least one double wide seeing all of the wood, shingles and tin removed from a quarter of the house. At another residence, a small outbuilding was lifted, flipped over and landed up against the house, completely destroyed. A few snapped and uprooted trees were also noted in Jackson county. Damage cost was estimated.

Tornado, Jackson

When
March 3, 5:37 PM CST to 5:38 PM CST
Where
Jackson County, 3.01 mi WNW of Alford to 0.9 mi WSW of Steele City
Rating
EF1
Path length
2.35 mi
Path width
300 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
30.712, -85.434

This is a continuation of the EF1 tornado from Washington county. In Jackson County, the main damage was also to the tin roofing material with at least one double wide seeing all of the wood, shingles and tin removed from a quarter of the house. At another residence, a small outbuilding was lifted, flipped over and landed up against the house, completely destroyed. A few snapped and uprooted trees were also noted in Jackson county. Damage cost was estimated.

Thunderstorm Wind, Calhoun

When
March 3, 5:50 PM CST to 6:15 PM CST
Where
Calhoun County, 3.89 mi SSW of Mossy Pond to 1.19 mi W of Kennys Mill
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
30.460, -85.340

Trees and power lines were blown down across Calhoun county.

Thunderstorm Wind, Calhoun

When
March 3, 6:00 PM CST
Where
Calhoun County, Altha
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.570, -85.120

Trees were blown down in the Altha area via a photo.

Thunderstorm Wind, Liberty

When
March 3, 7:18 PM EST
Where
Liberty County, Bristol
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.420, -84.980

A power line was blown down in Bristol.

Tornado, Gadsden

When
March 3, 7:41 PM EST to 7:45 PM EST
Where
Gadsden County, 1.69 mi WSW of Greensboro to 0.91 mi SSE of Greensboro
Rating
EF1
Path length
2.07 mi
Path width
275 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
30.565, -84.598

This EF-1 tornado touched down just west of Pat Thomas Highway, FL Route 267, and just north of Cox Lane. The tornado flipped a single-wide mobile home upside down. On the opposite side of the highway, a couple of large pine trees snapped, one of which crashed through the roof of a home narrowly crushing a couple that were in bed at the time. Fortunately, no one was injured. The tornado continued east southeast roughly paralleling the CSX tracks. An aerial survey showed trees snapped along the route. Ground surveys showed damage to homes along Jim Williams road. The tornado reached its greatest strength at this point, snapping a few small utility poles, removing about half the roof of one home and damaging a couple of others. The tornado lifted just beyond the end of this road. Damage cost was estimated.

Thunderstorm Wind, Liberty

When
March 3, 7:45 PM EST
Where
Liberty County, Hosford
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.390, -84.790

A tree was blown down in Hosford.

Tornado, Wakulla

When
March 3, 8:06 PM EST to 8:25 PM EST
Where
Wakulla County, 3.02 mi NNW of Smith Creek to 0.21 mi ESE of Ivan
Rating
EF0
Path length
18.37 mi
Path width
300 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
30.222, -84.665

An EF-0 tornado touched down in the Apalachicola National Forest in far western Wakulla County producing a TDS on the TLH radar. Aerial survey confirmed that damaged was isolated to a few trees. The tornado did flip a small shed-sized metal canopy on Revadee Spears Road. There was some minor damage to a commercial sign on U.S. Route 319 just north of Linzy Store Road. Across the highway, a lone tree was snapped on the south end of the Walmart parking lot. No damage was found any further east. Damage cost was estimated.

Tornado, Leon

When
March 3, 8:18 PM EST to 8:24 PM EST
Where
Leon County, 2.17 mi W of Baum to 2.97 mi ENE of Baum
Rating
EF3
Path length
5.07 mi
Path width
700 yd
Continued into
Jefferson, Fl (TAE)
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
30.493, -84.126

A EF-3 tornado, with maximum winds of 140 mph, that tracked 6.5 miles across far Eastern Leon County and into extreme Western Jefferson County. This tornado initially touched down near the intersection of US-90 and Crump Road in eastern Leon County.|Damage in this area was limited primarily to snapped trees. The tornado intensified after moving east of US-90 and destroyed an outbuilding on Wadesboro Rd just west of Baum Road. After crossing Baum Road, the tornado reached peak intensity in the vicinity of Steeds Run. In this area two homes were destroyed. Damage with both homes was consistent with a low-end EF-3 tornado. All exterior walls were collapsed and some of the debris was blown well off the foundation. Additionally, cars located near a home were lofted and moved from a parked position in front of the home. Maximum winds in this area were estimated at 140 mph. The tornado continued moving east and began to weaken. Even so, damage in far Eastern Leon County on Jefferson Rd South near Driftwood Circle was still significant with multiple power poles snapped and numerous trees snapped or uprooted. The tornado continued moving east and crossed into Jefferson County near Tradition Way. Numerous pine trees in this area were snapped between 6 and 10 feet above the ground.

From a historical perspective, this is the second tornado rated F3 or EF3 in Leon County since 1945. Accordingly, this makes the March 3rd tornado the 2nd strongest tornado to affect Leon County since 1945. Damage cost was estimated.

Thunderstorm Wind, Leon

When
March 3, 8:20 PM EST
Where
Leon County, 1.3 mi WNW of Baum
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
30.494, -84.111

Trees and power lines were blown down on Mahan Drive.

Tornado, Jefferson

When
March 3, 8:24 PM EST to 8:31 PM EST
Where
Jefferson County, 2.37 mi NNW of Lloyd to 3.64 mi NE of Lloyd
Rating
EF2
Path length
3.76 mi
Path width
700 yd
Reported by
NWS Storm Survey
Coordinates
30.499, -84.041

This is a continuation of the Leon county tornado. The Jefferson county portion of this tornado was rated EF2 due to significant tree damage in the area. The tornado continued moving east and crossed into Jefferson County near Tradition Way. Numerous pine trees in this area were snapped between 6 and 10 feet above the ground.

Thunderstorm Wind, Wakulla

When
March 3, 8:30 PM EST
Where
Wakulla County, 0.69 mi N of Wakulla Springs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.240, -84.300

Fallen trees or limbs resulted in a power outage.

Thunderstorm Wind, Wakulla

When
March 3, 8:40 PM EST
Where
Wakulla County, Ivan
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
30.220, -84.360

Trees and power poles were blown down near the Walmart in Crawfordville.

Thunderstorm Wind, Wakulla

When
March 3, 8:40 PM EST
Where
Wakulla County, 0.69 mi N of Wakulla
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.240, -84.230

A tree was blown down onto Woodville Highway.

Tornado, Wakulla

When
March 3, 8:42 PM EST to 8:46 PM EST
Where
Wakulla County, 2.83 mi NNE of Newport to 3.47 mi NNE of Newport
Rating
EF0
Path length
0.66 mi
Path width
50 yd
Reported by
Official NWS Observations
Coordinates
30.230, -84.170

Scattered trees were blown down with a dual-pol tornadic debris signature on radar. This is a rural area with no other damage reported.

Thunderstorm Wind, Taylor

When
March 3, 9:20 PM EST
Where
Taylor County, 0.91 mi SE of Secotan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.160, -83.620

Fallen trees or limbs resulted in a power outage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyThe tornado archive for Florida, 2019Warnings in Florida, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808458, 808460, 808462, 808463, 808464, 808466, 808467, 808468, 808470, 810820, 810844, 810845, 810846, 810847, 810848, 810849, 810831, 810835, 810853, 810852, 810854, 810821, 810855, 810822, 810841, 810856, 810842, 810858, 810859, 810860, 810819, 810861.